MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the distal tip of an sv-5 0.018 300cm guidewire frays easily while being maneuvered and loses its characteristics.As a result, a non-cordis.014 guidewire was used as a replacement.There was no reported injury to the patient.This was during a procedure to treat a 50% stenosed lesion in the superficial femoral artery (sfa) which had mild calcification but no tortuosity.This was during a procedure to treat a 50% stenosed lesion in the superficial femoral artery (sfa) which had mild calcification but no tortuosity.There were no acute angles or bifurcations present at the target lesion.The device was stored, handled, and prepped per the instructions for use (ifu) and there was nothing unusual about the device prior to use.There was never an attempt to shape the distal tip of the guidewire and the guidewire was manipulated under fluoroscopy.The device was able to be removed easily and remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b3, d4, d8, d9, g3, g4, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, the distal tip of an sv-5 0.018 300cm guidewire frays easily while being maneuvered and loses its characteristics.As a result, a non-cordis.014 guidewire was used as a replacement.There was no reported injury to the patient.This was during a procedure to treat a 50% stenosed lesion in the superficial femoral artery (sfa) which had mild calcification but no tortuosity.There were no acute angles or bifurcations present at the target lesion.The device was stored, handled, and prepped per the instructions for use (ifu) and there was nothing unusual about the device prior to use.There was never an attempt to shape the distal tip of the guidewire and the guidewire was manipulated under fluoroscopy.The device was able to be removed easily and remained in one piece during its removal.The product was not returned for analysis.A product history record (phr) review of lot 35265672 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿distal tip-frayed/split/torn¿ could not be confirmed.Patient vessel characteristics and/or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the distal tip of an sv-5 0.018 300cm guidewire frays easily while being maneuvered and loses its characteristics.As a result, a non-cordis.014 guidewire was used as a replacement.There was no reported injury to the patient.This was during a procedure to treat a 50% stenosed lesion in the superficial femoral artery (sfa) which had mild calcification but no tortuosity.This was during a procedure to treat a 50% stenosed lesion in the superficial femoral artery (sfa) which had mild calcification but no tortuosity.There were no acute angles or bifurcations present at the target lesion.The device was stored, handled, and prepped per the instructions for use (ifu) and there was nothing unusual about the device prior to use.There was never an attempt to shape the distal tip of the guidewire and the guidewire was manipulated under fluoroscopy.The device was able to be removed easily and remained in one piece during its removal.The device was not returned as expected.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key16414379
Report Number1016427-2023-05439
Device Sequence Number3289813
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public(01)10705032056069(17)240531(10)35265672
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35265672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/16/2023
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT COMMAND 14 GUIDEWIRE
Patient SexUnknown